MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO LARYNGOSTROBOSCOPE (SLIM)

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO LARYNGOSTROBOSCOPE (SLIM)
Model Number VLS-1070STK
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pentax model vls-1190stk is classified as exempt, therefore 510k is not applicable.(b)(4).If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
Pentax medical became aware of a report for an event which occurred in the united states stating, " no video image" involving pentax model vls-1070stk, serial number (b)(4).The event was reported to occur in the operating room, before use.There was no report of death, serious injury or other significant/important medical event.The customer owned endoscope was received by pentax medical for evaluation on 30-jul-2021.The endoscope was inspected by pentax medical service under service order (b)(4) and the technician confirmed the customer complaint of image blackout and also documented the following inspection findings: insertion tube severe crush at stage 1, passed wet leak test, long umbilical cable buckle at junction, long umbilical cable crush, passed dry leak test, short umbilical cable buckle at umbilical connector side, short umbilical cable crush, light carrying bundle has less than 70% transmission, # 4 remote control button cover cracked, hole in # 1 remote control button cover, insertion tube severe crush at stage 2, insertion tube severe crush at stage 3.The device underwent repairs including the following components: o-rings and seals, distal end w/ccd-m pb-free/ntsc, insertion flex tube w/seg pb-free, bending rubber, segment steel braid, distal attaching pin, remote control button(1)pb_free, r.C.Button (4) pb-free, light guide cable for connector, light guide cable long.The endoscope was approved by final qc on 24-aug-2021 and was delivered to the customer under delivery order (b)(4).Model vls-1070stk, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service.

Brand Name
PENTAX
Common Device Name
VIDEO LARYNGOSTROBOSCOPE (SLIM)
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key12377806
Report Number9610877-2021-00551
Device Sequence Number4407299
Product Code EQL
UDI-Device Identifier04961333240371
UDI-Public04961333240371
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
REFER TO H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLS-1070STK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1